Hail, Kingman
- When
- May 24, 3:04 AM CST
- Where
- Kingman County, 6 mi SW of Kingman
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.583, -98.200
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 24, 1:25 AM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 225 AM CDT SAT MAY 24 2003 FCST CONCERNS... CNVTV TRENDS THIS MRNG AND PCPN CHCS LINGERING INTO SUNDAY... MEMORIAL DAY WEEKEND AND CNVTN, THERE IS NO WAY OF GETTING AROUND IT, IT JUST GOES TOGETHER LIKE FIREWORKS ON THE 4TH. SIMILAR TO LAST NGT, ELEVATED CNVTN ACRS NEB IS HEADED SWD TWD KS. HOWEVER, THE MSTR AND INSTBY ARE A BIT MORE IMPRESSIVE AND FURTHER E INTO THE CWA. THE LO LVL JET, STGR THAN PROGD AGAIN, WL CONT TO FUEL DVLPG MCS SWD ALG INSTBY AXIS/GRADIENT ACRS CNTRL KS IN THE PRESENCE OF MODEST THETA-E ADVCTN IN THE H8-H7 LYR. THIS WL BE AIDED BY INCRSG UPR DVRGNC AHD OF UPR TROF DIGGING SSEWD ACRS THE UPR MDWST. TO THIS END, CONT TO PREFER THE GFS, ALBEIT A BIT TOO FAR E, IN GENL CNVTV DVLPMT SWD ACRS THE CWA THRU THE MRNG. DESPITE WATCH BOX ALG WRN FRINGE OF THE CWA, SUSPECT STG/SVR STMS MAY DVLP FURTHER E TO ALG THE I-135 CORRIDOR BY DAWN. MAIN RISK BEING LRG HAIL, HOWEVER STMS IN SRN NEB SHOWG MORE OF A WIND THREAT WITH BOWING SEGMENT THERE. THE AIRMASS MAY STABILIZE SOMEWHAT IN SUBSIDENCE RGN BHND DEPARTG MCS TWD MIDDAY, ESPCLY NRN CWA. HOWEVER, FIGURE RENEWED CNVTN MAY FIRE SPORADICALLY JUST ABT ANYWHERE ACRS THE CWA LATER IN THE AFTN INTO THE EARLY EVENING. GOING MAXS LOOK RSNBL CONSIDERING CNVTN AND REMNANT CLOUDS TODAY, GENLY LOW TO MID 70S. SERIES OF SHRTWVS WL CONT TO DIG SEWD ON BACK SIDE OF GRTLKS UPR LOW/TROF INTO SUNDAY/MONDAY, WITH ELONGATED TROF DVLPG FURTHER W ACRS THE MID MS VLY INTO ERN KS. AS PRVS SHIFT/FCSTR ALLUDED TO, THERE IS SOME CONCERN THAT ENUF MSTR MAY LINGER INTO SUNDAY FOR SLGT MENTION OF PCPN. THE AIRMASS WL BE CONDITIONALLY UNSTABLE WITH RELATIVELY COOL MID LVL TEMPS PROGD ACRS THE AREA, AND MAY BE SUPPORTIVE OF DIURNAL LOW TOPPED CNVTN/SHWRS IN THE AFTN. PLAN TO ADD SLGT CHC ACRS THE CWA ON SUNDAY FOR THIS POSBLTY. UPR TROF HANGS AROUND INTO MEMORIAL DAY ITSELF, BUT WL STAY OPTIMISTIC THAT ENUF DRYING WL TAKE PLACE IN THE LOW LVLS TO PRECLUDE MENTION OF PCPN TO CLOSE OUT THE HOLIDAY WEEKEND. NO CHGS PLANNED TO FCST BEYOND MON FOR NOW. FCSTID = 13/DARMOFAL ICT 73 55 71 53 / 80 20 20 10 HUT 72 53 70 51 / 80 10 20 10 EWK 72 54 70 52 / 80 10 20 10 EQA 73 54 71 52 / 80 20 20 10 WLD 74 56 72 54 / 80 30 20 10 RSL 71 51 69 50 / 70 10 20 10 GBD 72 52 69 50 / 80 10 20 10 SLN 73 53 71 51 / 80 10 20 10 MPR 72 53 70 51 / 80 10 20 10 CFV 74 56 72 54 / 70 30 20 10 CNU 72 54 71 52 / 80 30 20 10 K88 72 54 71 52 / 70 20 20 10 .ICT...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 308 AM CDT SAT MAY 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT COMPLEXES OF THUNDERSTORMS ACROSS WESTERN AND NORTHERN KANSAS ARE EXPECTED TO MOVE ACROSS CENTRAL KANSAS THROUGH MID-MORNING. SOME OF THESE STORMS MAY BECOME SEVERE, WITH LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 70 MPH POSSIBLE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND INTO THE EVENING, WITH THE BETTER CHANCES TO THE SOUTH OF HIGHWAY 54. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY TODAY ACROSS CENTRAL KANSAS, MAINLY THIS MORNING, TO THE WEST OF A SALINA TO WICHITA TO WINFIELD LINE. THERE IS A CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHEAST KANSAS AND PARTS OF SOUTH CENTRAL KANSAS, MAINLY SOUTH OF HIGHWAY 54. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
The Wichita radar (KICT), 67 km away, was scanning. The volume nearest the first event began at 09:04 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350079, 5350080, 5350081, 5350082.